Tornadoes · United States · Illinois · 2009
EF0 tornado, Fairmount, Illinois, May 13, 2009
This EF0 tornado ran 0.1 miles across Vermilion County on May 13, 2009, touching down at 12:23 AM CDT and reaching 50 yards wide. It killed nobody, and did $35,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 13, 2009
- Touchdown
- 12:23 AM CDT (05:23 UTC)
- Path length
- 0.1 miles (0.1 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- County
- Vermilion County
- Touchdown point
- 40.017, -87.916
- Lift-off point
- 40.017, -87.916
- Record number
- 0905132323-01
What the Weather Service recorded
An impressive upper-level wave tracking across the Northern Plains helped push a strong cold front toward the Mississippi River by the evening of May 13th. An increasingly unstable and sheared airmass across central Illinois allowed severe thunderstorms to develop in advance of the front. Widespread wind damage occurred with the storms, with 4 tornadoes touching down around the area as well. The thunderstorms also produced torrential rainfall, with widespread 2 to 4 inch amounts reported. This produced flash flooding in much of central and southeast Illinois from the evening of the 13th until the morning of the 14th.
A tornado very briefly touched down 2 1/2 miles southeast of Homer or about 1/4 mile east of the intersection of County Roads 100E and 1050N. A large farm machinery shed was destroyed and several main transmission power poles were snapped.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at May 14, 12:14 AM CDT, 9 minutes earlier.
Area forecast discussion, May 14, 12:14 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1214 AM CDT THU MAY 14 2009 .DISCUSSION... ISSUED 851 PM CDT WED MAY 13 2009 ONGOING CONVECTION PRODUCING A LINE OF STORMS AHEAD OF A SLOWLY ADVANCING COLD FRONT. PLENTY OF PRECIP ALREADY TODAY...AND MORE ON THE WAY. CONTINUING THE FLASH FLOOD WATCH THROUGH THE OVERNIGHT HOURS. SEVERAL UPDATES ANTICIPATED TO UPDATE FOR SEVERE WEATHER WATCH CANCELLATIONS AS THE WEATHER MOVES THROUGH. OTHER THAN THAT... FORECAST IS ON TRACK. && .AVIATION... ISSUED 1209 AM CDT THU MAY 14 2009 ONCE THE NEXT COUPLE OF HOURS OF CONVECTIVE ACTIVITY DIE DOWN...THE FORECAST QUIETS CONSIDERABLY TO A WESTERLY WIND...SLOWING INTO THE MORNING HOURS...AND SCT/BKN CIRRUS. IN THE SHORTER TERM...FAST MOVING LINE OF THUNDERSTORMS WITH STRONG WINDS AND LLVL WS ASSOCIATED UNTIL THE COLD FRONT PASSES THROUGH...WITH SOME SCT TS BEHIND THE MAIN LINE. CLEARING EXPECTED IN THE 08Z TO 11Z TIME FRAME...BACK TO VFR CONDITIONS. HJS && .PREV DISCUSSION... ISSUED 231 PM CDT WED MAY 13 2009 ACTIVE WEATHER AFFECTING CENTRAL AND SOUTHEAST ILLINOIS SO FAR TODAY...WITH RAINFALL AMOUNTS OF 1.5 TO 3 INCHES FAIRLY COMMON...PRIMARILY EAST OF I-55. RAIN WAS ASSOCIATED WITH A WARM FRONT LIFTING NORTHWARD ACROSS THE AREA...AND HAD BECOME MORE SCATTERED IN NATURE BY MID AFTERNOON. WELL DEFINED MCV MOVING NORTHEAST FROM SOUTH CENTRAL MISSOURI...WITH THUNDERSTORMS INCREASING IN THAT AREA. MAIN FORECAST ISSUES ARE IN THE SHORT TERM...WITH SEVERE WEATHER CHANCES TONIGHT AND AGAIN ON FRIDAY. SHORT TERM...TONIGHT THROUGH SATURDAY... MAIN SYNOPTIC COLD FRONT EXTENDED FROM NORTH CENTRAL MINNESOTA TO THE OKLAHOMA PANHANDLE AT MID AFTERNOON. INSTABILITY INCREASING ACROSS MISSOURI AND WESTERN ILLINOIS...IN THE WARM SECTOR AND WHERE SOME BREAKS IN THE CLOUDS WERE LOCATED. LIFTED INDICES AT 18Z WERE APPROACHING -5 IN THE WESTERN CWA AND WERE EVEN LOWER IN MISSOURI...WHILE CAPES WERE RISING INTO THE 4-DIGIT RANGE. 18Z SOUNDING FROM LINCOLN STILL SHOWED A DECENT AMOUNT OF CAPPING...BUT THIS SHOULD CONTINUE TO WEAKEN..WHICH IT HAS ALREADY DONE FURTHER WEST. THUNDERSTORMS PROGGED TO CONTINUE INCREASING INTO THE EVENING...WITH MODELS SHOWING THE FRONT NEAR I-55 AROUND MIDNIGHT AND CLEARING THE SOUTHEAST CWA JUST AFTER SUNRISE. POTENTIAL EXISTS FOR ANOTHER COUPLE OF INCHES OF RAIN...ESPECIALLY ALONG THE I-70 CORRIDOR. DUE TO THIS AND THE EARLIER RAINFALL...WILL ISSUE A FLOOD WATCH FOR AREAS EAST OF I-55 THROUGH 7 AM THURSDAY. MODELS IN GOOD AGREEMENT WITH THE FRONT PUSHING TO AROUND THE OHIO RIVER BY THURSDAY EVENING...WITH HIGH PRESSURE BUILDING ACROSS THE MIDWEST. HOWEVER...FRONT EXPECTED TO RETREAT NORTHWARD TO AROUND I-80 BY LATE FRIDAY AFTERNOON. THUNDER CHANCES TO INCREASE AGAIN IN THE WARM SECTOR AND CONTINUE THROUGH THE NIGHT...AS ANOTHER COLD FRONT SWEEPS ACROSS THE AREA. LONG TERM...SUNDAY THROUGH WEDNESDAY... NORTHWEST FLOW EXPECTED TO SET UP EARLY IN THE WEEK...WITH MAIN STORM TRACK TO REMAIN NORTH OF THE FORECAST AREA. FORECAST WILL BE DRY DURING THIS PERIOD. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ILZ038-042>046- 051>057-061>063-066>068-071>073. &&
Hazardous weather outlook, May 13, 3:21 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT WED MAY 13 2009 ILZ027-036-040-041-047-049-050-142030- CASS-FULTON-KNOX-MASON-MORGAN-SCHUYLER-SCOTT- 321 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 4 PM TO 11 PM. ILZ028>031-037-048-142030- MARSHALL-MENARD-PEORIA-STARK-TAZEWELL-WOODFORD- 321 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SPREAD EASTWARD TO THE I-55 CORRIDOR LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER-SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 4 PM TO 11 PM. ILZ038-042>046-051>057-061-142030- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 321 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT ACROSS THE I-55 CORRIDOR THIS EVENING...THEN SPREAD EAST INTO EASTERN ILLINOIS LATE THIS EVENING. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE TO SUPPORT ROTATING UPDRAFTS WITH THE STORMS...ENHANCING THE THREAT FOR LARGE HAIL IN EXCESS OF QUARTER- SIZED...WINDS GREATER THAN 60 MPH...AND A FEW TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY...AGGRAVATING ONGOING FLOODING ISSUES IN THE AREA. THE STORMS WILL PUSH INTO EAST-CENTRAL ILLINOIS BY LATER THIS EVENING. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...PRIMARILY FROM 5 PM TO 12 AM. ILZ062-063-066>068-071>073-142030- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 321 PM CDT WED MAY 13 2009 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS THROUGH THE LATE AFTERNOON AND EVENING. SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STORMS. ADDITIONAL STORMS WILL DEVELOP AHEAD OF AN APPROACHING DISTURBANCE TO THE SOUTHWEST THIS EVENING...WITH THE PRIMARY THREAT FROM THE STORMS BEING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL IN EXCESS OF QUARTER- SIZED AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL PUSH INTO INDIANA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL BRING ADDITIONAL THUNDERSTORM CHANCES INTO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AFTER 5 PM. 25
In the hours before
Local storm report, May 13, 11:27 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1127 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG CLINTON 40.15N 88.96W
05/13/2009 DE WITT IL TRAINED SPOTTER
NUMEROUS 5 INCH TREE LIMBS DOWN. ESTIMATED WINDS OF 65
MPH. ID 47.
&&
AJLocal storm report, May 13, 11:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1149 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 N EL PASO 40.75N 89.01W
05/13/2009 E1.00 INCH WOODFORD IL PUBLIC
0558 PM HAIL EL PASO 40.74N 89.01W
05/13/2009 M0.88 INCH WOODFORD IL EMERGENCY MNGR
FROM EMERGENCY MANAGEMENT
0945 PM HAIL MEREDOSIA 39.83N 90.56W
05/13/2009 E1.00 INCH MORGAN IL LAW ENFORCEMENT
1 INCH HAIL WITH STRONG WINDS.
0955 PM HEAVY RAIN GALESBURG 40.95N 90.38W
05/13/2009 M2.10 INCH KNOX IL BROADCAST MEDIA
MEDIA REPORT OF HEAVY RAINFALL IN GALESBURG.
1000 PM TSTM WND GST 7 W CHILLICOTHE 40.92N 89.63W
05/13/2009 E60.00 MPH PEORIA IL TRAINED SPOTTER
1000 PM HAIL 3 E MEREDOSIA 39.83N 90.50W
05/13/2009 E0.75 INCH MORGAN IL EMERGENCY MNGR
1005 PM HAIL CHAPIN 39.77N 90.40W
05/13/2009 E0.75 INCH MORGAN IL EMERGENCY MNGR
1023 PM NON-TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/13/2009 SANGAMON IL TRAINED SPOTTER
REPORTED TREE DOWN AND TRANSFORMER BLOWN IN SPRINGFIELD.
ID 9112.
1032 PM HAIL MURRAYVILLE 39.58N 90.25W
05/13/2009 E1.00 INCH MORGAN IL EMERGENCY MNGR
1 INCH HAIL WITH 60 MPH WIND GUST.
1032 PM TSTM WND GST WOODSON 39.63N 90.22W
05/13/2009 E75.00 MPH MORGAN IL EMERGENCY MNGR
1045 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/13/2009 SANGAMON IL TRAINED SPOTTER
TREES AND POWER LINES DOWN IN SPRINGFIELD AT SEVERAL
LOCATIONS. ID 9112.
1055 PM TSTM WND GST ELKHART 40.02N 89.48W
05/13/2009 E75.00 MPH LOGAN IL EMERGENCY MNGR
FROM COUNTY ESDA
1116 PM TSTM WND DMG CLINTON 40.15N 88.96W
05/13/2009 DE WITT IL TRAINED SPOTTER
NUMEROUS 5 INCH TREE LIMBS DOWN. ESTIMATED WINDS OF 65
MPH. ID 47.
&&
AJLocal storm report, May 13, 11:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM TSTM WND GST MONTICELLO 40.03N 88.57W
05/13/2009 M87 MPH PIATT IL MESONET
SWOP.
&&
AJLocal storm report, May 14, 12:10 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1210 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 4 S CLINTON 40.09N 88.96W
05/13/2009 DE WITT IL EMERGENCY MNGR
ROAD SIGNS DOWN HWY 51 AND SALT CREEK.
&&
AJLocal storm report, May 14, 12:13 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG 5 E CLINTON 40.15N 88.87W
05/13/2009 DE WITT IL EMERGENCY MNGR
LARGE TREE DOWN OVER HWY 54 AT CLINTON LAKE.
&&
AJLocal storm report, May 14, 12:16 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 AM CDT THU MAY 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG DANVILLE 40.14N 87.62W
05/13/2009 VERMILION IL EMERGENCY MNGR
ESTIMATED 60 MPH WIND GUST WITH TREES DOWN ACROSS
ILLINOIS ROUTE 1 IN FARM RIDGE AND GEORGETOWN.
&&
AJThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
5.4 hours before the tornado, 60 km from the path. May 14, 2009.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -113 J/kg
- Surface CAPE
- 2039 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.7
- 0-3 km lapse rate
- 5.5 K/km
The surface observations
Champaign - Willard (CMI), 31 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Lincoln radar (KILX), 122 km away, was scanning. The volume nearest the touchdown began at 05:23 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2009 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of May 13, 2009
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 13 | 5:10 PM CDT | EF1 | Sullivan, MO | 4.3 | 100 | 1 | $25,000 | |
| May 13 | 6:33 PM EDT | EF0 | Hillsborough, FL | 1.4 | 30 | $75,000 | ||
| May 13 | 5:43 PM CDT | EF1 | Adair, MO | 7.7 | 100 | $100,000 | ||
| May 13 | 5:52 PM CDT | EF0 | Coffey, KS | 0.1 | 25 | |||
| May 13 | 6:00 PM CDT | EF0 | Coffey, KS | 0.0 | 25 | |||
| May 13 | 6:09 PM CDT | EF2 | Adair, MO | 5.8 | 150 | 2 | 6 | $5.0 million |
| May 13 | 6:33 PM CDT | EF0 | Knox, MO | 9.2 | 200 | |||
| May 13 | 6:49 PM CDT | EF0 | Knox, MO | 3.1 | 100 | |||
| May 13 | 6:54 PM CDT | EF0 | Kay, OK | 0.2 | 100 | |||
| May 13 | 6:55 PM CDT | EF0 | Cowley, KS | 0.8 | 75 | |||
| May 13 | 7:20 PM CDT | EF1 | Noble, OK | 4.6 | 50 | |||
| May 13 | 7:20 PM CDT | EF1 | Bourbon, KS | 12.6 | 300 | $100,000 | ||
| May 13 | 9:26 PM CDT | EF2 | Caddo, OK | 7.3 | 250 | $50 million | ||
| May 13 | 9:49 PM CDT | EF0 | Labette, KS | 0.3 | 50 | |||
| May 13 | 10:41 PM CDT | EF0 | Cleveland, OK | 0.5 | 80 | |||
| May 13 | 11:38 PM CDT | EF0 | Macoupin, IL | 1.6 | 40 | |||
| May 13 | 12:04 AM CDT | EF1 | Christian, IL | 0.8 | 60 | $50,000 | ||
| May 13 | 12:12 AM CDT | EF0 | Shelby, IL | 0.6 | 40 | $60,000 | ||
| May 13 | 12:22 AM CDT | EF0 | Shelby, IL | 1.4 | 50 | $45,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.